MAUDE Adverse Event Report: ST. JUDE MEDICAL ULTIMUM EV HEMOSTASIS INTRODUCER WITH TIP MARKER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ULTIMUM EV HEMOSTASIS INTRODUCER WITH TIP MARKER; INTRODUCER, CATHETER
Model Number C407699
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, there was blood leaking from the valve of the introducer.Prior to the leak, a shaped guidewire had been inserted into the introducer.The device was replaced and the procedure was completed with no patient consequences.
 
Additional Manufacturer Narrative
One ultimum ev hemostasis introducer was returned to the manufacturer for analysis.A leak was noted at the hemostasis valve during functional testing.The cap was removed from the hemostasis hub and the hemostasis seal was microscopically inspected.Tearing, resulting in a hole, was noted in the seal.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the torn seal and subsequent leak is consistent with damage during use.The instructions for use (ifu) state that upon removal of hemostasis introducer proper precautions should be taken to prevent bleeding.

Brand Name
ULTIMUM EV HEMOSTASIS INTRODUCER WITH TIP MARKER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8795109
Report Number3005334138-2019-00381
Device Sequence Number16625705
Product Code DYB
UDI-Device Identifier05415067014382
UDI-Public05415067014382
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberC407699
Device Lot Number6933792
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR